MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; ORBIT GALAXY

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; ORBIT GALAXY
Catalog Number 640CR0830
Medical Device Problem Codes Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, an 8x30 og tdl cmplx frame coil was being used as the first coil but could not be shaped as expected.The surgeon withdrew the coil for re-position.But then the coil could not be pushed into the aneurysm.The surgeon used another coil to complete the procedure.There was no report of patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, an 8x30 og tdl cmplx frame coil was being used as the first coil but could not be shaped as expected.The surgeon withdrew the coil for re-position.But then the coil could not be pushed into the aneurysm.The surgeon used another coil to complete the procedure.There was no report of patient injury.No additional information is available.A non-sterile og tdl cmplx frame coil 8x30 was received coiled inside of a pouch.The hub was inspected, and no damages were noted on it.The hypo tube was inspected, and it was found several kinked.The introducer was not received for evaluation.The gripper was inspected, and it was found several kinked.The support coil and embolic coil were inspected under microscope and no damages were noted on them.A manufacturing record evaluation was performed for the finished device 30117267 number, and no non-conformances related to the reported complaint condition were identified.The failure reported by the customer as ¿coil¿ impeded-in delivery catheter with no loss of cerebral target position¿ could not be evaluated due to introducer was not received with the device.The failure reported by the customer as ¿coil ¿ positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The kinked condition noted on the device appears to have been caused by excessive force being applied to the device.Neither the product analysis nor the mre review suggests that the failure could be related to the manufacturing process.Based on the limited information available for review, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
ORBIT GALAXY
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8799140
Report Number1226348-2019-00955
Device Sequence Number11383903
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number640CR0830
Device Lot Number30117267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1